MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH
Model Number 306544
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter phone #: (b)(6).Initial reporter facility name: (b)(6).Investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 5 syringe 3ml saline 3ml fill experienced difficult plunger movement.The following information was provided by the initial reporter: material no: 306544, batch no: unknown.Wcs manager is stating they can¿t use the new flushes because they are hard to flush and potential to blow iv lines for nicu babies.She says they have to use the longer skinny flush.Cno agreed and the compromise was we would only add back to that one floor.¿ along with there not being a smooth delivery of flush through the short 3 ml ns syringes, the short syringe is difficult to manage when you have a small appendage and 6 hands trying to hold, tape, and stabilize the iv, t-connector, clear cap, and syringe.The syringe is too bulky for ease of access to it or trying to keep it in position so that it doesn¿t pull on the tubing.We all encountered difficulties with both admits yesterday.Number of occurrences: 5.0.

Brand Name
SYRINGE 3ML SALINE 3ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12054625
Report Number1911916-2021-00587
Device Sequence Number3592388
Product Code NGT
UDI-Device Identifier30382903065449
UDI-Public30382903065449
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number306544
Device Catalogue Number306544
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1